Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 14, 2003, 10:54 PM CST for Reeves County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2003, 10:54 PM CST (04:54 UTC)
- Expired
- Mar 14, 2003, 11:45 PM CST
- In force
- 51 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 153 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3279 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 150454 SVRMAF TXC389-150545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1055 PM CST FRI MAR 14 2003 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL REEVES COUNTY IN SOUTHWEST TEXAS * UNTIL 1145 PM CST * AT 1055 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF TOYAH LAKE...OR ABOUT 14 MILES SOUTHWEST OF PECOS...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... PECOS AND TOYAH LAKE LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3125 10377 3112 10362 3118 10327 3150 10353 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 9:50 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Mar 14, 9:50 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 950 PM CST FRI MAR 14 2003 UPDATED ZONES TO INCREASE POPS FOR SOUTHEAST NEW MEXICO... UPPER TRANS PECOS... AND WESTERN PERMIAN BASIN. ONGOING CONVECTION FROM HOBBS TO FORT DAVIS SLOWLY MOVING EAST AND WILL NEXT SEVERAL HOURS. HAVE DOUBTS ABOUT STORMS MAKING IT TO MAF BUT REMNANTS MIGHT. .MAF... TX...NONE. NM...NONE. 72
Hazardous weather outlook, Mar 14, 3:15 PM CST, 7 hours 39 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 315 PM CST FRI MAR 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF SOUTHWEST TEXAS AND SOUTHEASTERN NEW MEXICO TONIGHT. THE BEST CHANCE FOR THUNDERSTORMS WILL BE WEST OF A LINE FROM HOBBS TO FORT STOCKTON TO RIO GRANDE VILLAGE. SEVERE WEATHER IS NOT EXPECTED...BUT DEADLY LIGHTNING AND GUSTY WINDS WILL BE POSSIBLE IN AND NEAR ANY THUNDERSTORMS THAT DO DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON OVER MUCH OF SOUTHWEST TEXAS AND SOUTHEASTERN NEW MEXICO. THE BEST CHANCE OF THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM HOBBS TO FORT DAVIS TO PRESIDIO. A FEW OF THE THUNDERSTORMS MAY BE STRONG WITH SMALL HAIL AND STRONG...GUSTY WINDS. DEADLY LIGHTNING WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Mar 14, 9:35 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA, TX
935 PM CST FRI MAR 14 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0741 PM CARLSBAD NM 1.00 INCH HAIL
03/14/03 EDDY HAIL RANGING FROM HALF
INCH TO QUARTER SIZED
FELL FROM 641 TO 647 MST.
RPTD BY STORM SPOTTER.
0829 PM 4 W LOCO HILLS NM .75 INCH HAIL
03/14/03 EDDY RPDT BY VOL FD
COVERING GROUND ON
HWY 82.The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:57 PM CST | Severe Thunderstorm Warning | MAF | Brewster | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.